MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bruise/Contusion (1754); Blood Loss (2597)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: tep hernia.Event description: the inflation pump of the kii dissecting balloon detached involuntarily multiple times (~6) during attempted inflation, meaning a reasonable amount of air could not be administered, and each time this happened the inflation was lost.There is no fixation method, nor is closing the stopcock an option, as it was involuntarily removed so there is no time to close the stopcock.The surgeon also only has one hand to perform this function, with the other holding the trocar.The kii dissecting balloon was also inserted too far into the patient's pre-peritoneal space.The surgeon complained it was not clear to identify correct placement.This led to associated damage to the internal structures, bleeding and bruising, as he advanced beyond the pubic symphysis.He mentioned the [competitor device] was much easier to place correctly and easier to visualise the correct placement.The surgeon did mention the injury was possibly due to his inexperience with the device, but that it was difficult to identify correct placement.Additional information received from regional field implementation team member by email on 22aug2019: after the balloon had been inserted too far, the surgeon proceeded with the space created by the dissecting balloon and manipulation / instrument dissection.He did not use another device.The sheath was not opened prior to use.The balloon was inflated under direct visualization.The device was inserted and inflated with the stopcock oriented upward.The patient's anatomy from umbilicus to pubic symphysis did not significantly vary from an average adult size.Patient status: anticipated bruising.Intervention: pre-peritoneal space created by manipulation / instrument dissection.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.At this time, applied medical is unable to determine the root cause of the event or confirm that a product malfunction occurred.
 
Event or Problem Description

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9008778
Report Number2027111-2019-00584
Device Sequence Number19452152
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)220109(30)01(10)1346532
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberC0H11
Device Catalogue Number101471172
Device Lot Number1346532
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;